MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN-MFG POLY GIA; STAPLE, IMPLANTABLE

COVIDIEN NORTH HAVEN-MFG POLY GIA; STAPLE, IMPLANTABLE
Model Number 030775
Medical Device Problem Codes Physical Resistance (2578); Failure to Fire (2610); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that a device issue occurred during a cystectomy / ileal conduit procedure.After opening the packaging and setting up the device, the setting was not smooth and the handle was stiff.The surgeon tried to fire the device, but it did not work.The procedure was completed with another device.There was no patient harm.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The returned product was received with a full complement of staples and the interlock was engaged.There were no other visual or functional abnormalities observed during product analysis.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the reported condition may occur if the firing knob is retracted prior to advancing.When the firing knob is retracted before firing the stapler it engages with the interlock in the handle and prevents the instrument from firing.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLY GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN NORTH HAVEN-MFG
195 mcdermott rd
north haven CT 06473
MDR Report Key7036234
Report Number1219930-2017-08800
Device Sequence Number1145340
Product Code GDW
UDI-Device Identifier20884521047676
UDI-Public20884521047676
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K843603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number030775
Device Catalogue Number030775
Device Lot NumberN7H0745X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1